Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 48, NWS Austin/San Antonio, TX

June 24, 2006Burnet County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 24, 2006, 6:32 AM CDT for Burnet County, Williamson County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2006, 6:32 AM CDT (11:32 UTC)
Expired
Jun 24, 2006, 8:30 AM CDT
In force
118 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Burnet County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 56 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 674 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
674 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 241134
FFWEWX
TXC053-491-241330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 AM CDT SAT JUN 24 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  BURNET
  WILLIAMSON

* UNTIL 830 AM CDT

* AT 630 AM CDT...VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS
  CONTINUED TO FALL OVER BURNET AND WILLIAMSON COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE FLORENCE AND BURNET.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3103 9796 3097 9840 3048 9832 3067 9795
      3055 9722

$$
1 follow-up statement
000 
WGUS74 KEWX 241257
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 AM CDT SAT JUN 24 2006

TXC053-491-241330-
BURNET TX-WILLIAMSON TX-
755 AM CDT SAT JUN 24 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
WILLIAMSON AND BURNET COUNTIES...

AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER 
THE WARNED AREA. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
PRECIPITATION AMOUNTS OF 4 TO 6 INCHES OVER PORTIONS OF THE WARNED 
AREA.

LOCATIONS IN THE WARNING INCLUDE FLORENCE...BURNET...BRIGGS...BERTRAM
AND ANDICE

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 3103 9796 3097 9840 3048 9832 3067 9795
      3055 9722

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 6:28 AM CDT, 4 minutes earlier.

Area forecast discussion, Jun 24, 6:28 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
628 AM CDT SAT JUN 24 2006

.UPDATE...
QUICK UPDATE TO INCREASE NEAR TERM POP AND ASSOCIATED GRIDS TO REFLECT
CURRENT TRENDS.

&&

.PREV DISCUSSION... (ISSUED 429 AM CDT SAT JUN 24 2006)

DISCUSSION...
MOISTURE AXIS DRAPED ACROSS CENTRAL TEXAS CONTINUES TO PRODUCE CONVECTIVE
ACTIVITY THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE QUITE
PERSISTENT IN DEVELOPING OVER THE EDWARDS PLATEAU AND ACROSS THE NORTHERN
COUNTIES OF THE CWA. DUE TO THEIR SLOW MOVEMENT, SOME OF THESE STORMS
COULD DROP LOCALLY HEAVY RAIN BEFORE DISSIPATING AND/OR MOVING OUT OF
THE CWA, BUT ANY FURTHER ISSUES WILL BE LIMITED TO URBAN AREAS AND SMALL
CREEKS MOST PRONE TO FLASH FLOODING. UNFORTUNATELY, WIDESPREAD STORM
DEVELOPMENT ACROSS SOUTH CENTRAL TEXAS IS NOT ANTICIPATED, SO OVERALL
QPF WILL BE LIMITED. SOME OF THE CONVECTIVE ACTIVITY WILL CONTINUE THROUGH
THIS AFTERNOON AND EVENING AS THE MOISTURE AXIS SLOWLY PROGRESSES SOUTHEASTWARD,
BUT POPS WILL REMAIN LOW-END CHC AS INSTABILITY WILL LACK A FOCUS TO
BE ABLE TO PRODUCE BETTER ORGANIZED CONVECTION.

AFTER THIS FEATURE CLEARS THE REGION, DRIER AND COOLER AIR IS EXPECTED
THROUGH THE MIDDLE OF NEXT WEEK. THE MOST NOTICEABLE DIFFERENCE WILL
BE IN THE MORNINGS, WITH OVERNIGHT LOWS RETURNING TO THE LOWER TO MID
60S (WHICH IS 5 TO 10 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR).
AFTERNOON TEMPS WILL ONLY BE SLIGHTLY BELOW TO NEAR NORMAL, BUT LOW
DEWPOINTS WILL HELP KEEP THE APPARENT TEMPERATURE COMFORTABLE FOR THIS
TIME OF YEAR. A GRADUAL WARMING TREND WILL BRING THE RETURN OF NORMAL
LATE JUNE TEMPERATURES BY THE END OF THE WEEK.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/01
Hazardous weather outlook, Jun 24, 5:02 AM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 AM CDT SAT JUN 24 2006

TXZ171>173-183>194-202>209-217>225-228-251015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
502 AM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE HILL
COUNTRY AND SOUTH CENTRAL TEXAS COULD PRODUCE LOCALLY HEAVY
RAINFALL AMOUNTS. OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.